PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Recurrence, rigidity, and shadowing in dynamical systems

Volume 260 / 2023

Jonathan Meddaugh Fundamenta Mathematicae 260 (2023), 263-279 MSC: Primary 37B20; Secondary 37B65, 37B45. DOI: 10.4064/fm184-10-2022 Published online: 24 November 2022


We examine the interplay between recurrence properties and the shadowing property in dynamical systems on compact metric spaces. In particular, we show that a uniformly rigid system $(X,f)$ has shadowing if and only if $X$ is totally disconnected, and use this to demonstrate the existence of a space $X$ for which no surjective system $(X,f)$ has shadowing. We further refine these results to discuss the dynamics that can occur in spaces with compact space of self-maps.


  • Jonathan MeddaughBaylor University
    Waco, TX 76798, USA

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image